Alert archive / Missouri / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 216, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 20, 2025, 2:35 PM CDT for Ralls County, Missouri. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2025, 2:35 PM CDT (19:35 UTC)
- Expired
- Sep 20, 2025, 2:49 PM CDT
- In force
- 14 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 60.0 mph
County Ralls County, MO
The radar
The St Louis radar (KLSX), 127 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.6 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 432 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1048 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
566
WUUS53 KLSX 201935
SVRLSX
MOC173-202000-
/O.NEW.KLSX.SV.W.0216.250920T1935Z-250920T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
235 PM CDT Sat Sep 20 2025
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northwestern Ralls County in northeastern Missouri...
* Until 300 PM CDT.
* At 235 PM CDT, a severe thunderstorm was located near Center, or
10 miles southeast of Monroe City, moving east at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Monroe City, Center, Rensselaer, Spaulding and The Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.
&&
LAT...LON 3947 9171 3960 9171 3960 9172 3965 9172
3966 9145 3945 9150
TIME...MOT...LOC 1934Z 285DEG 6KT 3954 9161
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Delia1 follow-up statement
274
WWUS53 KLSX 201949
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
249 PM CDT Sat Sep 20 2025
MOC173-201959-
/O.CAN.KLSX.SV.W.0216.000000T0000Z-250920T2000Z/
Ralls MO-
249 PM CDT Sat Sep 20 2025
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR NORTHWESTERN RALLS
COUNTY...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
&&
LAT...LON 3947 9171 3960 9171 3960 9172 3965 9172
3966 9145 3945 9150
TIME...MOT...LOC 1935Z 285DEG 6KT 3954 9161
$$
DeliaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 12:14 PM CDT, 2 hours 21 minutes earlier. Its key messages:
- There is a 30-40% chance of isolated to scattered showers and thunderstorms this afternoon. Thunderstorms will be capable of frequent lightning, gusty winds, and locally heavy rainfall.
- Our active pattern will continue through the middle of next week, with rain chances peaking late Sunday/Sunday night (60%) and Tuesday (60-70%).
Area forecast discussion, Sep 20, 12:14 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1214 PM CDT Sat Sep 20 2025 .KEY MESSAGES... - There is a 30-40% chance of isolated to scattered showers and thunderstorms this afternoon. Thunderstorms will be capable of frequent lightning, gusty winds, and locally heavy rainfall. - Our active pattern will continue through the middle of next week, with rain chances peaking late Sunday/Sunday night (60%) and Tuesday (60-70%). && .SHORT TERM... (Through Sunday Night) Issued at 237 AM CDT Sat Sep 20 2025 Two areas of convection are west of the CWA early this morning: one over the Middle Missouri Valley associated with a shortwave moving through the Midwest, the other over the Central Plains at the nose of the low-level jet. The former is expected to continue eastward, but begin pivoting northeastward with the shortwave as it enters northeastern Missouri. As for the Plains convection, it is expected to continue tracking east-southeastward as the jet veers early this morning, gradually weakening as the jet winds down. All this to say, much of the CWA is expected to remain dry through the morning hours. Our chance for convection this afternoon is very questionable. The main forcing mechanisms will be subtle disturbances within the quasi- zonal flow aloft and outflow boundaries from the morning convection. That being said, there are several factors going against convection this afternoon: weak subsidence in the wake of the previously mentioned shortwave, moderate to poor mid-level lapse rates, and cloud cover. The latter may limit already meager forecasted instability, with many hi-res guidance sources focusing in on SBCAPE around 750 J/kg. At worst, the 90th percentile of the 00z HREF shows 1,000-1,500 J/kg across the CWA at peak heating - notable, but not extreme. For any updrafts that are able to develop and maintain for at least a brief while, they will have more deep-layer shear to utilize than as of late, with guidance consensus showing 25-30 kts of 0-6km bulk shear. Therefore, the chance for scattered showers and thunderstorms across the area is around 30-40% this afternoon, and while confidence is low in strong storms, isolated gusty winds thanks to the deep-layer shear, steep low-level lapse rates, and a dry boundary layer are possible. Our chance for overnight convection will hinge on how this afternoon and evening plays out. More widespread convection this afternoon and evening will have a stabilizing effect on the atmosphere overnight, whereas less activity during the daylight hours may allow for isolated to scattered showers and perhaps a thunderstorm overnight as weak disturbances ripple overhead. On Sunday, a relatively stronger shortwave passes through the Middle Mississippi Valley. Thanks to the better forcing from this wave and falling heights, the potential for widespread convection increases during the day, but particular during the evening and overnight hours as the low-level jet ramps up over the region. Elmore && .LONG TERM... (Monday through Friday) Issued at 237 AM CDT Sat Sep 20 2025 While there is a general consensus on the evolution of the upper- level pattern through the extended period, specific scenarios vary drastically among deterministic guidance and ensemble clusters. For Monday into Tuesday, either quazi-zonal flow will persist or subtle troughing will develop aloft over the Middle Mississippi Valley. Either solution points to a continuation of our active pattern, with subtle disturbances serving as drivers of at least one round of convection. Late Monday into Tuesday, a majority of guidance has consistently been taking a shortwave from the Northern Rockies and having it dig southward into the Central Plains and then generally into the Middle Mississippi and Ohio vallies. The main occurrence with this shortwave is that the front that has been positioned just to our west-northwest for the last several days will finally be pushed southward through the region. This will serve at least as a final round of a low chance for rain; however, recent guidance trends have been for a low to develop along the front that passes through or near the region, increasing our odds of receiving a soaking rain if this solution occurs. In the wake of the front Wednesday toward the end of the week, another recent trend in guidance is that the aforementioned shortwave tangles with one or more additional shortwaves over the Midwest, developing a cutoff low that stalls somewhere over the eastern CONUS. While the position and strength of this cutoff varies among ensemble clusters and deterministic guidance, the majority of solutions show the Middle Mississippi Valley is either beneath the cutoff or just to its west. This position places the CWA in favorable territory for temperatures running at or below climatological normals (highs in mid to upper 70s, lows in the mid to upper 50s) and will keep the door open for at least periodic low rain chances through the end of the week. Elmore && .AVIATION... (For the 18z TAFs through 18z Sunday Afternoon) Issued at 1157 AM CDT Sat Sep 20 2025 A weak frontal boundary is draped from central Missouri to the St. Louis metro and is contributing to isolated showers and thunderstorms popping up across the St. Louis metro. The best chance for showers and thunderstorms will be this afternoon in the St. Louis metro when upper level support combines with the boundary. Brief periods of MVFR visibility are expected underneath thunderstorms, but storms are expected to be progressive enough to quickly move out of the terminal space. 30-40 mph gusts are possible if a storm moves directly over the terminal. Elsewhere (KUIN, KCOU, KJEF) confidence in thunderstorm development is lower so I have left a mention out of the TAF for now. Another round of showers and thunderstorms is expected tomorrow afternoon with similar conditions to today. Isolated to scattered thunderstorms will be capable of brief MVFR visibilities and 30-40mph gusts. Confidence in the exact timing and location of storms is still uncertain, so have kept a mention of this out of the TAF for now. Winds are northeasterly north of the boundary (KUIN), and south to southwesterly south of the boundary. The boundary will lift northward through the overnight hours causing all sites to become southwesterly by tomorrow morning. SPECIFICS FOR KSTL: Isolated chances for showers and thunderstorms through the course of the day with the best chances during the afternoon when the TEMPO group is. Confidence is high that thunderstorms will develop along a boundary near the St. Louis metro today, but exactly where and when they form is still uncertain. Uncertainty remains in the timing and location of afternoon thunderstorms tomorrow, so mention has been left out of the TAF for now. Delia && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Sep 20, 2:42 AM CDT, 11 hours 53 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 242 AM CDT Sat Sep 20 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-210745- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 242 AM CDT Sat Sep 20 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Isolated to scattered thunderstorms are forecast this afternoon through tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a chance of thunderstorms across the area each day Sunday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Elmore
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 6:26 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 34 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.